MAUDE Adverse Event Report: COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIG45CTAMT
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Retraction Problem (1536); Unintended Movement (3026); Noise, Audible (3273)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a robotic anterior segmentectomy with glisson en bloc resection, a power handle with a standard adapter and cartridge was in use when, during needle insertion, an abnormal mechanical noise was noted and the device articulated unintentionally, after which the knife failed to return and the jaws could not open or move forward or backward, resulting in tissue being clamped and unable to be released.Multiple troubleshooting steps were attempted intraoperatively, including restarting the handle, reconnecting components, calibration attempts, use of a manual adapter tool, and replacement of the handle and shell, all without resolution, leading to an extended operative time of approximately three hours, and ultimately the issue was resolved by applying a polymer locking ligation system on the patient side and dissecting the tissue with scissors, while the specimen side was divided using a monopolar instrument, allowing safe release of the tissue and completion of the procedure.The patient outcome was noted as prolonged operative time only, with the cartridge remaining connected to the adapter and planned for cleaning and sterilization, and subsequent evaluation suggesting a clip lodged in the tissue as a contributing factor.
 
Additional Manufacturer Narrative
D10 concomitant products: sigphandle, sig power sigphandle handle, (serial # (b)(6)) sigphandle, sig power sigphandle handle, (serial # (b)(6)) sigadaptstnd, sig power sigadaptstnd linear adapter, (serial # (b)(6)) sigpshell, sig power sigpshell control shell, (lot # n5e1579y) sigpshell, sig power sigpshell control shell, (lot # n5e1579y).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 correction: a2 and a3a should be blank h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the reload pushers were visible from the distal end of the cartridge and the jaws were open.The sled was visible between cut lines.There were scrapes observed on the i-beam.The returned reload came partially attached to the returned adapter.The proximal end of the reload adapter was broken and was lodged in the distal end of the adapter.Functional testing noted that the returned reload and adapter were connected to a handle.The reload was articulated towards pull and the reload was able to be released by pulling the blue unload button.The reload was removed.The broken reload adapter remained in the distal end of the returned adapter after the reload was removed.It was reported that the instrument experienced uncontrolled articulation, broke, and was difficult to retract.The knife blade made a strange noise, and the instrument became locked on the tissue.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.These issues may occur due to over flexure of the reload while attached to the instrument.The evaluation detected an unreported condition: the device partially fired.The product analysis noted evidence that the device was not used as intended.This issue may occur if the user presses the open key prior to the i-beam reaching the end of the reload.Following retraction, the safety interlock feature will engage and prevent the reload from firing a second time.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24220039
Report Number1219930-2026-00589
Device Sequence Number21141726
Product Code GDW
UDI-Device Identifier10884521543713
UDI-Public(01)10884521543713(17)300131(10)N5B1544Y(20)03
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIG45CTAMT
Device Catalogue NumberSIG45CTAMT
Device Lot NumberN5B1544Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age73 YR
Patient SexMale